Nutrilipid FDA Alerts
The FDA Alert(s) below may be specifically about Nutrilipid or relate to a group or class of drugs which include Nutrilipid (fat emulsion).
MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.
Recent FDA Alert(s) for fat emulsion
Intralipid 20 Percent IV Fat Emulsion by Baxter: Recall - One Shipment of Product Exposed to Subfreezing Temperatures
Oct 6, 2017
Audience: Risk Manager, Pharmacy
ISSUE: Baxter International Inc. announced today it is voluntarily recalling one shipment from a single lot of INTRALIPID 20% IV Fat Emulsion, 100 mL, distributed between 8/11/17 and 8/31/17 to hospitals and healthcare providers in the United States, to the user level. The product has been exposed to subfreezing temperatures during transit to a distribution facility. The subfreezing temperature is outside of the acceptable storage range listed on the product labeling. Other shipments of this lot are not affected by this issue. If accidentally frozen, INTRALIPID 20% IV Fat Emulsion should not be used. When subjected to freezing, the emulsion droplets will increase in size, forming aggregates that can block pulmonary circulation and lead to serious adverse health consequences that can be life-threatening.
BACKGROUND: INTRALIPID 20% IV Fat Emulsion is a prescription product indicated as a source of calories and essential fatty acids for patients requiring parenteral nutrition for extended periods of times. The product is packaged in 100 mL bags.
RECOMMENDATION: Baxter has informed customers affected by this particular shipment to locate and remove all affected product. Recalled product should be returned to Baxter for credit by contacting Baxter Healthcare Center for Service at 888-229-0001, Monday through Friday, between 7 a.m. and 6 p.m. Central Time.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA's MedWatch Safety Information and Adverse Event Reporting Program:
- Complete and submit the report Online: www.accessdata.fda.gov/scripts/medwatch/index.cfm
- Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
[10/05/2017 - Press Release - Baxter]
Hospira Brand Propofol and Liposyn Products - Recall
Nov 9, 2009
Audience: Anesthesiology and intensivist healthcare professionals, hospital risk managers
Hospira, Inc.and FDA notified healthcare professionals of the recall of 85 lots of Liposyn II 10%, Liposyn II 20%, Liposyn III 10%, Liposyn III 20%, and Liposyn III 30%, and 73 lots of Propofol Injectable Emulsion 1% products that begin with the lot numbers 79 and 80 because some of the containers may contain particulate matter. The source of the particulate matter has been identified as stainless steel equipment used in the manufacturing process. The affected lots were distributed between July 2009 and October 2009, and no other lots are affected by this recall. Since these particulate contaminants do not dissolve in blood they could potentially act as emboli and impede blood flow. Particulates may also cause mechanical damage to the body and may escalate damage through the Systemic Inflammatory Response Syndrome. Restriction in blood supply to tissues could lead to stroke, respiratory failure, kidney failure, liver failure, heart attack and/or death.
Any adverse events that may be related to use should be reported to the FDA's MedWatch Safety Information and Adverse Event Reporting Program online [at www.accessdata.fda.gov/scripts/medwatch/index.cfm], by phone 1-800-332-1088, or by returning the postage-paid FDA form 3500 [which may be downloaded from the MedWatch "Download Forms" page] by mail [to address on the pre-addressed form] or fax [1-800-FDA-0178].
[11/09/2009 - Press Release - Hospira, Inc.]